Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Miami, FL

May 6, 2007Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 6, 2007, 7:37 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 7:37 PM EDT (23:37 UTC)
Expired
May 6, 2007, 8:15 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 8:15 PM EDTHAIL 0.753 Wsw Kendale Lakes, FLNATIONAL HURRICANE CENTER EMPLOYEE REPORTED PENNY SIZED HAIL.
May 6, 8:15 PM EDTHAIL 0.755 Sw Kendall, FLNHC EMPLOYEE REPORTED PENNY SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:49 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 062339
SVRMFL
FLC011-086-070015-
/O.NEW.KMFL.SV.W.0041.070506T2337Z-070507T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
737 PM EDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
  NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 815 PM EDT

* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM INTERSECTION U.S. 27 PINES BLVD TO
  INTERSECTION KROME AND KENDALL DRIVE...OR ALONG A LINE EXTENDING
  FROM 8 MILES WEST OF MIRAMAR TO 14 MILES NORTH OF HOMESTEAD...AND
  MOVING EAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  INTERSECTION U.S. 27 PINES BLVD
  PENNSUCO
  MIRAMAR
  PEMBROKE PINES
  SWEETWATER
  MICCOSUKEE RESORT 
  GOULDS
  OTHER WESTERN MIAMI LOCATIONS

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2608 8051 2565 8065 2550 8038 2598 8023

$$

STRASSBERG
1 follow-up statement
000
WWUS52 KMFL 062354
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
753 PM EDT SUN MAY 6 2007

FLC011-086-070015-
/O.CON.KMFL.SV.W.0041.000000T0000Z-070507T0015Z/
BROWARD FL-MIAMI-DADE FL-
753 PM EDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SWEETWATER...OR ABOUT 7 MILES SOUTHWEST OF HIALEAH...MOVING EAST AT
15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIRAMAR...CUTLER BAY...PEMBROKE PINES...HIALEAH GARDENS...SOUTHWEST 
RANCHES...WESTCHESTER...THE FALLS...KENDALL...MIAMI LAKES...VIRGINIA 
GARDENS...MIAMI SPRINGS...MIAMI INTERNATIONAL AIRPORT...MIAMI 
GARDENS...DOLPHINS STADIUM...OPA-LOCKA...AND CAROL CITY...INCLUDING 
KROME AVENUE AND THE FLORIDA TURNPIKE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2608 8051 2565 8065 2550 8038 2598 8023

$$

STRASSBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 5:10 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 6, 5:10 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
510 PM EDT SUN MAY 6 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM EDT ALL ZONES...
...DANGEROUS MARINE CONDITIONS TO IMPACT THE AREA BEGINNING LATE TONIGHT...

.DISCUSSION...VERY BUSY DAY WITH SEVERE WEATHER CONCERNS AND A
SIGNIFICANT COASTAL IMPACT EVENT EXPECTED LATE TONIGHT.

A SEVERE TSTORM WATCH IS IN EFFECT FOR ALL OF MAINLAND SOUTH
FLORIDA AND THE ADJACENT WATERS UNTIL 8 PM EDT. STORMS ARE RAPIDLY
DEVELOPING ACROSS THE AREA...WITH ALREADY A FEW SEVERE THUNDERSTORMS
ISSUED. CONCERNED ABOUT THE PULSE CELLS DEVELOPING LOCALLY...BUT
EVEN MORE CONCERNING ABOUT THE CELLS FORMING WITHIN A LINE OVER
CENTRAL FLORIDA. NAM THIS MORNING SHOWED THIS CONSOLIDATING INTO
AN MCS AND IT LOOKS LIKE THIS MAY BE TAKING SHAPE. SO WE COULD BE
DEALING WITH A MORE WIDESPREAD HAIL/WIND THREAT DURING THE EVENING
HOURS...WITH EITHER AND MCS OR LINE MOVING ACROSS THE AREA. THIS
OF COURSE WILL BE WATCHED CLOSELY. THE SEVERE THREAT WILL SUBSIDE
OVERNIGHT AS THE COLD FRONT ASSOCIATED WITH A DEVELOPING LOW OFF
THE CAROLINA COAST MOVES ACROSS THE AREA. THIS WILL ALLOW THE
ATMOSPHERE TO STABILIZE...BUT WITH STILL SOME SHOWERS MOVING IN ON
AN INCREASING NE WIND FLOW...ESPECIALLY ALONG THE ATLANTIC COAST.

MONDAY WILL BE WINDY ALONG THE ATLANTIC COAST AND BREEZY
ELSEWHERE. KEPT WINDS JUST UNDER WIND ADVISORY LEVELS...BUT
EXPECTING GUSTS TO 30 MPH. MUCH DRIER AIR WILL MOVE INTO THE
AREA...DIMINISHING THE RAIN CHANCES...SO SIDED ALONG WITH THE
GFS/NAM CONSENSUS OF A DRY DAY TOMORROW. A SPOKE OF MOISTURE
ROTATES AROUND THE LOW AS THE LOW DRIFTS W-SW AND THIS COULD
INCREASE MOISTURE A BIT LOCALLY. THUS...ADDED ISOLATED SHOWERS TO
THE ATLANTIC COAST FOR MONDAY NIGHT AND TUESDAY.

BIGGEST CONCERNS (OUTSIDE THE SEVERE WX THREAT THIS EVENING) WILL
BE WITH THE MARINE/COASTAL FCST. PLEASE SEE MARINE DISCUSSION
BELOW FOR MORE DETAILS. DUE TO THE LARGE SWELL EXPECTED TO BUILD
INTO THE LOCAL ATLANTIC WATERS TOMORROW...WILL BE ISSUING A HIGH
SURF ADVISORY FOR THE PALM BEACH...BROWARD...AND MIAMI-DADE COAST
TO BE EFFECTIVE MONDAY AFTERNOON THROUGH TUESDAY EVENING. BREAKING
WAVES HIGHER THAN 10 FEET ARE EXPECTED. THIS WILL ALSO RESULT IN
BEACH EROSION AND VERY STRONG RIP CURRENTS.

&&

.AVIATION...THUNDERSTORMS CONTINUE TO DEVELOP. APPROACHES TO ALL
TERMINALS FROM THE INTERIOR WILL BE AFFECTED. A COLD FRONT WILL
MOVE INTO S FLA THIS EVENING BRINGING CEILINGS AROUND 3500 FT TO
THE E COAST TERMINALS WITH SOME SHOWERS.

&&

.MARINE...A VERY STRONG LOW WILL DEVELOP OFF THE CAROLINA COAST
TONIGHT. THIS LOW IS EXPECTED TO SLOWLY DRIFT W-SW NEXT FEW
DAYS...WITH HIGH WINDS (POSSIBLY TO HURRICANE FORCE) ON ITS BACK
SIDE THIS SETS UP A PERFECT FETCH FOR A LARGE SWELL EVENT FOR
THE LOCAL AREA. WAVEWATCH IS NOW SHOWING A 17 FT SWELL WITH A
PERIOD OF 13 SECONDS ACROSS THE PALM BEACH WATERS AND 15 FT DOWN
THROUGH THE MIAMI-DADE WATERS...PEAKING MONDAY NIGHT AND EARLY
TUESDAY. WILL NOT GO QUITE THIS HIGH AS THE LOW POSITION COULD
CHANGE THINGS...BUT CONFIDENCE IS HIGH ENOUGH TO DRAMATICALLY
INCREASE SWELL/WAVE HGTS THIS PACKAGE. WILL MAX SWELL HEIGHTS AT
13 FT PALM BEACH COAST...WITH 7-9 FT ACROSS THE BROWARD/DADE
WATERS. APPROPRIATE SMALL CRAFT ADVISORIES CONTINUE EFFECTIVE LATE
TONIGHT FOR ALL WATERS. GALE FORCE GUSTS LOOK LIKELY FOR A
TIME...ESPECIALLY TOWARDS DAWN...WITH NAM12 SHOWING NEAR 40 KT
WINDS AT 925MB. A HIGH SURF ADVISORY WILL BE ISSUED FOR THE
ATLANTIC COAST. DO NOT FORSEE COASTAL FLOODING SINCE WINDS LOOK TO
BE OFFSHORE DURING THE PEAK OF THE SWELL MONDAY NIGHT INTO
TUESDAY.

&&

.FIRE WEATHER...RHS ARE EXPECTED TO FALL TO NEAR 35 PERCENT
OVER THE NEXT FEW DAYS AS DRIER AIR MOVES IN BEHIND THE COLD FRONT
TONIGHT...BUT AT THIS TIME DURATION OF CRITICAL RHS IS NOT
EXPECTED TO BE LONG.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  78  61  79 / 50 10 20 20
FORT LAUDERDALE  70  79  64  80 / 50 10 20 20
MIAMI            69  79  63  80 / 50 10 20 20
NAPLES           66  84  60  80 / 30 10 -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM 2 PM MONDAY TO 8 PM EDT TUESDAY FOR
     FLZ068-FLZ072-FLZ074.

AM...SMALL CRAFT ADVISORY FROM 5 AM TO 8 PM EDT MONDAY FOR AMZ630-
     AMZ651-AMZ671.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM MONDAY TO 8 PM
     EDT TUESDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT MONDAY
     FOR AMZ610-AMZ650-AMZ670.

GM...SMALL CRAFT ADVISORY FROM 5 AM TO 12 PM EDT MONDAY FOR GMZ656-
     GMZ657-GMZ676.

&&

DISCUSSION/MARINE/FIRE WEATHER..57/DG
AVIATION...65/GS
Hazardous weather outlook, May 6, 3:04 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT SUN MAY 6 2007

FLZ063-066>075-070100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
304 PM EDT SUN MAY 6 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR ALL OF SOUTH FLORIDA...
...WINDS AND SEAS TO INCREASE TONIGHT OVER LOCAL WATERS...
...ROUGH SURF CONDITIONS EAST COAST MONDAY THROUGH WEDNESDAY...
...RIP CURRENTS EAST COAST BEACHES MONDAY THROUGH THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP OVER MAINLAND SOUTH FLORIDA THIS AFTERNOON INTO THIS
EVENING. FREQUENT LIGHTNING STRIKES WITH GUSTY WINDS, HAIL AND
LOCALLY HEAVY RAINFALL CAN BE EXPECTED. THUNDERSTORMS WILL LIKELY
LAST INTO THE EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE
REGION.

TORNADOES: A TORNADO OR TWO MAY BE POSSIBLE WITH ANY THUNDERSTORM
THAT DEVELOPS THIS AFTERNOON AND EVENING...ESPECIALLY ANY STORM
THAT FORMS ALONG THE SEA BREEZES.

HAIL: STRONG INSTABILITY WILL BE IN PLACE THIS AFTERNOON INTO THIS
EVENING ACROSS THE REGION...AND THE STRONGEST THUNDERSTORMS MAY
PRODUCE HAIL UP TO 2 INCHES IN DIAMETER THIS AFTERNOON AND EVENING.

WIND: DUE TO RELATIVELY DRY AIR IN THE MID LEVELS OF THE
ATMOSPHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 70 MPH.

IN ADDITION...A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA
TONIGHT. AS A RESULT...NORTHEASTERLY WINDS WILL INCREASE WITH
FREQUENT GUSTS OVER 30 KNOTS AND SOME GUSTS TO 40 KNOTS. THIS
THREAT WILL BEGIN JUST AFTER MIDNIGHT ACROSS LAKE OKEECHOBEE AND
THE NORTHERN ATLANTIC WATERS...AND SPREAD SOUTH THROUGH THE
REMAINDER OF THE ATLANTIC WATERS AND THE GULF WATERS BY MORNING.

FLOODING: STEERING WINDS ALOFT, THOUGH A LITTLE STRONGER TODAY, WILL
STILL ALLOW LOCALLY HEAVY RAINFALL AT A FEW LOCATIONS, RESULTING IN
POSSIBLE PONDING OF WATER IN LOW LYING OR POORLY DRAINED AREAS.

WAVES: STRONG SUSTAINED NORTHEAST WINDS OF 20 TO 25 KNOTS WITH
GUSTS OF 30 TO 40 KNOTS WILL INCREASE GULF STREAM SEAS TO 7 FEET OF
HIGHER BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHEAST WINDS OF 20 TO 25 KNOTS MONDAY WILL INCREASE THE RISK OF
RIP CURRENTS AT THE ATLANTIC BEACHES OF SOUTH FLORIDA. MODERATE TO
LARGE NORTHEAST SWELLS MOVING SOUTH THROUGH THE ATLANTIC WATERS WILL
ALSO KEEP THE RISK OF RIP CURRENTS ELEVATED FOR THE ATLANTIC BEACHES
TUESDAY THROUGH THURSDAY.

THE SWELLS WILL ALSO INCREASE THE SEAS IN THE GULF STREAM TO 10 TO
13 FEET BY MONDAY NIGHT INTO TUESDAY, BEFORE SLOWLY SUBSIDING TO
LESS THAN 7 FEET BY LATE THIS WEEK. NEARSHORE SEAS WILL ALSO BUILD
TO 7 TO 10 FEET DURING THIS PERIOD...ESPECIALLY ALONG THE PALM
BEACH COUNTY COAST. THE SWELLS WILL ALSO INCREASE THE ROUGHNESS OF THE
SURF WITH POSSIBLE MINOR BEACH EROSION AT TIMES OF HIGH TIDE EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED HAIL AND GUSTY
WINDS OVER 50 MPH FROM THUNDERSTORMS THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, May 6, 3:57 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT SUN MAY 6 2007

FLZ066-070-062100-
HENDRY FL-EASTERN COLLIER FL-
357 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN INTERIOR AREAS OF
SOUTH FLORIDA...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF IMMOKALEE TO 12 MILES NORTH OF MONROE
STATION...MOVING SOUTHEAST AT 20 TO 25 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED ARE HENDRY CORRECTION CENTER...
IMMOKALEE...KERI...BIG CYPRESS NATIONAL PRESERVE...AND ROCK ISLAND.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...HAIL UP TO
DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

REMEMBER A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 800 PM
EDT SUNDAY EVENING FOR SOUTHERN FLORIDA.

BAXTER
Special weather statement, May 6, 4:17 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT SUN MAY 6 2007

FLZ067-068-062100-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
417 PM EDT SUN MAY 6 2007

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
AIRPORT...OR 13 MILES SOUTHEAST OF INDIANTOWN...MOVING SOUTH AT 10
MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.

STRASSBERG
Special weather statement, May 6, 5:28 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
528 PM EDT SUN MAY 6 2007

FLZ063-062230-
GLADES FL-
528 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS MOVING SOUTH TOWARD NORTHERN GLADES COUNTY
FROM SOUTH CENTRAL FLORIDA...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER
OF STRONG THUNDERSTORMS OVER SOUTH CENTRAL FLORIDA MOVING SOUTHEAST
AROUND 30 MPH. SOME LOCATIONS THAT COULD BE POSSIBLE ARE BRIGHTON AND
BRIGHTON SEMINOLE INDIAN RESERVATION AREA.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL UP
TO DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THESE STORMS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 6, 5:32 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
532 PM EDT SUN MAY 6 2007

FLZ067-062200-
INLAND PALM BEACH COUNTY FL-
532 PM EDT SUN MAY 6 2007

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PORT MAYACA...MOVING SOUTH
AT 25 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:15 PM EDTSevere Thunderstorm WarningMFLGlades37 min
May 6, 4:10 PM EDTSevere Thunderstorm WarningMFLCollier45 min
May 6, 4:30 PM EDTSevere Thunderstorm WarningMFLPalm Beach45 min
May 6, 4:30 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry36 min
May 6, 5:15 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach45 min
May 6, 5:32 PM EDTMarine Weather StatementMFL88 min
May 6, 5:33 PM EDTHigh Surf AdvisoryMFLBroward, Miami-Dade, Palm Beach62 hr
May 6, 5:38 PM EDTSevere Thunderstorm WarningMFLPalm Beach67 min
May 6, 5:42 PM EDTSpecial Marine WarningMFL63 min
May 6, 5:45 PM EDTSevere Thunderstorm WarningMFLGlades30 min
May 6, 5:47 PM EDTTornado WarningMFLBroward, Palm Beach43 min
May 6, 6:14 PM EDTSevere Thunderstorm WarningMFLBroward, Glades, Hendry, Palm Beach61 min
May 6, 6:27 PM EDTTornado WarningMFLPalm Beach33 min
May 6, 6:27 PM EDTTornado WarningMFLBroward48 min
May 6, 6:38 PM EDTSpecial Marine WarningMFL37 min
May 6, 6:48 PM EDTTornado WarningMFLHendry57 min
May 6, 6:58 PM EDTTornado WarningMFLBroward32 min
May 6, 7:22 PM EDTTornado WarningMFLBroward, Collier, Hendry, Palm Beach53 min
May 6, 7:25 PM EDTTornado WarningMFLMiami-Dade35 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.